Alert archive / Connecticut / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 52, NWS Boston/Norton, MA

August 26, 2022Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 26, 2022, 3:39 PM EDT for Capitol Planning Region, Connecticut. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2022, 3:39 PM EDT (19:39 UTC)
Expired
Aug 26, 2022, 4:27 PM EDT
In force
48 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 3:40 PM EDTTSTM WND DMG2 Wnw Burlington, CTTREE AND WIRES DOWN; ON SMITH LANE AT INTERSECTION OF RT. 4.
Aug 26, 3:50 PM EDTTSTM WND DMG1 Ne Burlington, CTTREE DOWN AND PRIMARY WIRES DOWN AT VINEYARD RD AND BELDEN RD.
Aug 26, 3:50 PM EDTTSTM WND DMG2 Sw Canton, CTPOLE SNAPPED AND WIRES DOWN ON SANDBANK HILL RD AND CLAIRE HILL ROAD.
Aug 26, 4:28 PM EDTTSTM WND DMG2 Ssw East Granby, CTREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 1:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS51 KBOX 261939
SVRBOX
CTC003-262045-
/O.NEW.KBOX.SV.W.0052.220826T1939Z-220826T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
339 PM EDT Fri Aug 26 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Central Hartford County in northern Connecticut...

* Until 445 PM EDT.

* At 338 PM EDT, a severe thunderstorm was located over Burlington,
  or 7 miles east of Torrington, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Hartford, West Hartford, Manchester, East Hartford, Enfield,
  Windsor, South Windsor, Farmington, Simsbury, Bloomfield, Avon,
  Windsor Locks, East Windsor, Canton, Burlington and East Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4180 7296 4182 7294 4184 7294 4185 7295
      4196 7255 4176 7249 4172 7300 4180 7302
TIME...MOT...LOC 1938Z 258DEG 24KT 4180 7298 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nocera
2 follow-up statements
402 
WWUS51 KBOX 262010
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
410 PM EDT Fri Aug 26 2022

CTC003-262045-
/O.CON.KBOX.SV.W.0052.000000T0000Z-220826T2045Z/
Hartford CT-
410 PM EDT Fri Aug 26 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL HARTFORD COUNTY...

At 410 PM EDT, a severe thunderstorm was located over Windsor, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines. Minor hail 
         damage to vehicles is possible.

Locations impacted include...
Hartford, West Hartford, Manchester, East Hartford, Enfield, Windsor,
South Windsor, Farmington, Bloomfield, Avon, Windsor Locks, East
Windsor and East Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4179 7282 4181 7277 4190 7277 4196 7255
      4176 7249 4173 7287 4176 7283
TIME...MOT...LOC 2010Z 258DEG 24KT 4184 7270 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nocera
666 
WWUS51 KBOX 262027
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
427 PM EDT Fri Aug 26 2022

CTC003-262037-
/O.CAN.KBOX.SV.W.0052.000000T0000Z-220826T2045Z/
Hartford CT-
427 PM EDT Fri Aug 26 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut.

LAT...LON 4179 7282 4181 7277 4190 7277 4196 7255
      4176 7249 4173 7287 4176 7283
TIME...MOT...LOC 2025Z 258DEG 24KT 4186 7255 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:53 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 26, 2:53 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
253 PM EDT Fri Aug 26 2022

.SYNOPSIS...
Scattered to widespread thunderstorms impact the region through
this evening. Behind a passing cold front, things turn drier
and cooler for this weekend as temperatures become more
seasonable. Heat and humidity returns next week with an
increasing risk of showers and thunderstorms late Tuesday into
Wednesday as a cold front approaches. This front should move
through sometime Wednesday night into Thursday, followed by
cooler and less humid conditions late next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:30 PM Update...

Thunderstorms have blossomed across central CT and western and
central MA over the last hour. It is anticipated that the
coverage of these storms will continue to increase over the next
2-3 hours as they continue to build east. The forecast remains
on track from the last update. The prevailing hazards continue
to be the potential for urban and poor drainage flooding in
training storms, and gusty winds in the strongest cells.

As predicted, thunderstorms have begun to form across our
western zones; mainly southeast MA and north-central CT. This
first pulse of storms will eventually give way to the convective
line preceding a cold front that is currently working its way
southeast into our area from central New York. While some of our
traditional parameters seem a bit sub par this afternoon, with
surface CAPE around 1000J/kg, strong dynamics in the form of a
prefrontal trough should continue to support storm formation
through the evening. Low level lapse rates will increase to
between 8 and 8.5C/km this afternoon while MLCAPE values surge
towards 2000J/kg, especially across interior MA and CT; this is
coupled with effective shear nearing 35 kt.

Slow moving storms look to back build towards the better
instability this afternoon, which is likely to result in
training storms. Given that PWATs generally surge towards a
healthy value of 1.5, and moisture is advecting into our region
from the warm ocean waters on southwest flow, storms should be
able to tap into ample moisture. Much like earlier in the week,
training and/or stationary cells may produce QPF totaling 2"+.
Urban and poor drainage flooding is the greatest concern this
afternoon and early evening. Should cells set up over our urban
centers, such as Worcester and Hartford, flooding will be of
greater magnitude compared to cells setting up over rural areas.
Gusty winds are also of concern today. A weak, but present, low
level jet develops across eastern MA and RI this afternoon,
with 925mb winds around 30-35 kt. It is not unlikely that some
of these winds are brought to the surface, with higher gusts
likely in strong/severe thunderstorms.

Overall storms will continue to track from west to east through
about 06Z, losing most of their punch after about 02Z this
evening; with storms expected to clear the Boston area around
that time. Some patchy fog may develop this evening due to
residual moisture in the wake of passing thunderstorms as winds
go near calm. Dewpoints will be slow to drop behind the cold
front as well, with conditions remaining rather mild overnight,
generally in the low to mid 60s. Low temperatures will be
bounded by dewpoints overnight as skies begin to clear.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Saturday and Saturday night will feature much drier conditions,
although there is slight risk of showers across RI, eastern CT,
and the Blackstone Valley in MA Saturday afternoon. There will
be cloudiness mixed in with breaks of sunshine across our
eastern zones, while our western zones break out into more sun
as high pressure builds in from the west. As a result, our
highest temperatures will be across the CT River Valley, where
they reach into the low 80s, compared to our eastern zones
where temps climb into the upper 70s. Overall, quite seasonable
for late August. Temperatures Saturday evening will dip back
into the 60s, again bounded by dewpoints, as winds shift to the
E/NE, generally below 10kt.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...

* Mainly dry and seasonably warm Sunday
* Heat and humidity returns early next week
* Increasing risk of showers/thunderstorms late Tue into Wed
* Cooler and less humid late next week

Latest guidance suite has come into better agreement for the
overall synoptic pattern for the middle to late next week. There
are still some timing differences which warrant concern about
the specific timing of a cold front late next week. The timing
has slowed the arrival of a cold front, leading to a low risk
for lingering showers into Thursday.

An offshore high pressure should dominate our weather into early
next week. Much of our region will remain dry, although there is
a low risk for a few isolated afternoon or showers since this
high pressure will not be directly overhead. A greater risk for
showers and thunderstorms is expected towards the middle of next
week as a cold front first approaches, then moves through
southern New England. Given the uncertainty in the timing,
stayed closer to the NationalBlend ensemble solution for
temperatures and rainfall chances late next week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Friday Night...High confidence in trends, moderate in exact
timing.

Thunderstorms will continue to increase in coverage Friday
afternoon and evening. VCTS and TSRA is likely to occur between
18Z and 00Z, earliest west and latest east, across all terminals
away from Cape Cod and the Islands; this include BOS and BDL.
Gusty winds are also likely in the strongest thunderstorms with
winds gusting up to 30 kt possible. A wind shift from the S/SW
to the W/NW is expected behind the passing storms, becoming
light overnight. VFR generally expected behind the front, but
MVFR/IFR possible along coastal and northern MA terminals if
residual moisture allows fog to develop.

Saturday...MVFR/IFR possible around 12Z Saturday as lingering
fog dissipates. VFR anticipated for much of the day Saturday.
Winds become Northerly, generally below 10kt but gusts to 15 kt
possible across the islands.

VFR. Northwest winds becoming north/northeasterly.

KBOS...Moderate confidence in TAF. VCTS/TSRA likely through 00Z
this evening. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Mainly VFR with a chance for MVFR conditions if
patchy fog develops after 02Z. Winds expected to switch from
the S/SW to the W/NW behind the frontal passage becoming light
overnight. Winds become N, generally less than 10 kt, on
Saturday.

KBDL...High confidence in TAF. VCTS/TSRA likely through about
23Z. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Winds expected to switch from the S/SW to the
W/NW behind the frontal passage becoming light overnight. Winds
become N, generally less than 10 kt, on Saturday.

Outlook /Sunday through Tuesday/...

Saturday Night through Monday Night: VFR.

Tuesday: VFR. Breezy. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight...

Winds weaken and shift to the west/northwest behind a passing cold
front. Seas stay at modest heights below SCA thresholds.

Tomorrow...

Tranquil conditions expected over the coastal waters Saturday as
high pressure builds in from the west. Winds shift from northwest to
northeast. Seas gradually subsiding to 2 to 3 feet over the outer
zones.

Outlook /Sunday through Tuesday/...

Saturday Night through Sunday: Winds less than 25 kt.

Sunday Night: Winds less than 25 kt. Patchy fog.

Monday through Tuesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk/KS
NEAR TERM...KS
SHORT TERM...KS
LONG TERM...Belk
AVIATION...Belk/KS
MARINE...Belk/KS
Hazardous weather outlook, Aug 26, 1:05 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
105 PM EDT Fri Aug 26 2022

CTZ002>004-MAZ002>016-026-RIZ001>004-006-008-271715-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Washington RI-Block Island RI-
105 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ017>024-RIZ005-007-271715-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Newport RI-
105 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms are possible later today into this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>236-250-251-254>256-271715-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
105 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms are possible later this afternoon and
evening. Locally strong wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ237-271715-
Block Island Sound-
105 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 26, 12:14 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1214 PM EDT Fri Aug 26 2022

MAZ008>011-261715-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
1214 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of southern Hampshire
and northwestern Hampden Counties through 115 PM EDT...

At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montgomery, or 7 miles north of Westfield, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Heavy rain and
         minor street flooding is expected too.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Chicopee, Westfield, Holyoke, Amherst, Northampton, South Hadley,
Easthampton, Belchertown, Granby, Southampton, Hadley, Sunderland,
Hatfield, Williamsburg, Huntington, Russell, Westhampton, Chester,
Blandford and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4241 7265 4243 7255 4228 7239 4211 7280
      4224 7297
TIME...MOT...LOC 1613Z 229DEG 13KT 4224 7281

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Frank
Special weather statement, Aug 26, 1:07 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
107 PM EDT Fri Aug 26 2022

MAZ003-004-010-261745-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
107 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northwestern
Worcester, central Hampshire and southeastern Franklin Counties
through 145 PM EDT...

At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Amherst, Northampton, Orange, South Hadley, Belchertown, Athol,
Templeton, Granby, Barre, Hadley, Hubbardston, Sunderland, Hatfield,
Hardwick, Leverett, Shutesbury, Phillipston, Whately, Pelham and
Royalston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4245 7195 4228 7257 4240 7268 4240 7267
      4266 7214
TIME...MOT...LOC 1706Z 239DEG 33KT 4238 7249

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 1:20 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 PM EDT Fri Aug 26 2022

CTZ002-MAZ009-011-261800-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
120 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northern Hartford
and southwestern Hampden Counties through 200 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Torrington, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Enfield, Westfield, Windsor, Agawam, West Springfield, Simsbury,
Bloomfield, Longmeadow, Suffield, Windsor Locks, Granby, East
Windsor, Canton, Southwick, Burlington, East Granby, Hartland and
Granville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.

&&

LAT...LON 4199 7302 4200 7302 4216 7272 4195 7250
      4179 7301 4182 7295 4184 7294 4185 7295
      4188 7295 4189 7294 4190 7291 4197 7289
      4197 7303
TIME...MOT...LOC 1719Z 240DEG 32KT 4187 7308

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 1:58 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
158 PM EDT Fri Aug 26 2022

MAZ003-004-010-011-261845-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
158 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of west central
Worcester, southeastern Hampshire, southeastern Franklin and central
Hampden Counties through 245 PM EDT...

At 157 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granby, or near Amherst, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Torrential
         downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Chicopee, Holyoke, Amherst, Northampton, Ludlow, South Hadley,
Easthampton, Belchertown, Ware, Granby, Barre, Hadley, North
Brookfield, West Brookfield, Hardwick, Oakham, Pelham, Petersham, New
Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4215 7260 4230 7266 4243 7213 4231 7206
TIME...MOT...LOC 1757Z 249DEG 28KT 4227 7254

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 2:15 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
215 PM EDT Fri Aug 26 2022

MAZ002-003-008>010-261900-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
215 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of Hampshire, central
Franklin and northwestern Hampden Counties through 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Becket, or 7 miles southeast of Pittsfield, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Amherst, Northampton, Deerfield, South Hadley, Easthampton,
Belchertown, Montague, Granby, Hadley, Sunderland, Hatfield,
Williamsburg, Huntington, Conway, Leverett, Shutesbury, Ashfield,
Westhampton, Whately and Chester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts.

&&

LAT...LON 4239 7305 4238 7301 4251 7297 4252 7239
      4228 7239 4229 7300 4231 7300 4231 7303
      4233 7306 4238 7307
TIME...MOT...LOC 1815Z 268DEG 45KT 4241 7313

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Field
Local storm report, Aug 26, 3:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
320 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     WORCESTER AP            42.27N 71.87W
08/26/2022  M57 MPH          WORCESTER          MA   ASOS

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:41 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region64 min
Aug 26, 3:24 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region66 min
Aug 26, 3:32 PM EDTFlash Flood WarningBOXCapitol Planning Region117 min
Aug 26, 3:42 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region48 min
Aug 26, 3:54 PM EDTTornado WarningBOXCapitol Planning Region21 min
Aug 26, 4:24 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region66 min
Aug 26, 4:25 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region34 min
Aug 26, 5:06 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region24 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.